Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 31, NWS Shreveport, LA

October 10, 2004Rusk County, Texas

NWS Shreveport, LA issued this flash flood warning at Oct 10, 2004, 7:52 AM CDT for Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2004, 7:52 AM CDT (12:52 UTC)
Expired
Oct 10, 2004, 11:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 101255
FFWSHV
TXC401-101645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 AM CDT SUN OCT 10 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUSK COUNTY IN NORTHEAST TEXAS

* UNTIL 1145 AM CDT

* AT 749 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER HENDERSON...MOVING
  NORTH AT 10 MPH.

* THE THUNDERSTORM PRODUCING HEAVY RAIN WILL REMAIN IN THE HENDERSON
  AREA...THROUGH 10 AM CDT

RADAR INICATES UP TO TWO INCHES OF RAIN HAS FALLEN OVER THE
SOUTHERN SECTIONS OF HENDERSON AND JUST SOUTH OF TOWN...ANOTHER
TWO INCHES OF RAIN WILL FALL IN THE NEXT HOUR OR SO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 1145 AM CDT.

LAT...LON 3220 9494 3226 9494 3228 9496 3234 9496
      3236 9498 3236 9498 3236 9466 3208 9470
      3208 9490

$$
1 follow-up statement
000 
WGUS74 KSHV 101531
FFSSHV
TXC401-101545-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN OCT 10 2004

...FLASH FLOOD WARNING FOR RUSK COUNTY IS CANCELED...

THE NATIONAL WEATHER SERVICE HAS CANCELED THE FLASH FLOOD WARNING
FOR RUSK COUNTY IN NORTHEAST TEXAS. HEAVY RAIN FROM A THUNDERSTORM
THIS MORNING HAS ENDED...ONLY LIGHT RAIN REMAINS.

MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION THIS MORNING...AS
STREETS REMAIN WET AND SOME PONDING OF WATER ON ROADWAYS MAY BE SLOW
TO DRAIN OFF.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 3:30 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Oct 10, 3:30 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT SUN OCT 10 2004

.DISCUSSION...

ANOTHER DAY OF LIGHT TO MODERATE RAIN IS ON TAP FOR MUCH OF THE
AREA...AS AN UPPER LOW LINGERS IN WEST TEXAS AND MOISTURE MOVES IN
ASSOCIATED WITH MATTHEW. A FLOOD WATCH WILL BE ISSUED FOR THE
EASTERN THIRD OF THE CWA...WHERE GROUNDS ARE REALLY SATURATED DUE TO
RECENT RAINS...AS EL DORADO AR HAS HAD OVER 5 INCHES...AND HOMER LA
WITH AROUND 9 INCHES THE PAST TWO DAYS.  LIGHT TO MODERATE RAINFALL
RATES WILL LIKELY NOT PRODUCE ANY FLOODING...BUT HEAVY RAINFALL BE
POSSIBLE AS MATTHEW WILL ENHANCE LIFT AS IT MOVES INLAND.  LIGHTNING
AND HEAVY RAIN ARE ALREADY BEING OBSERVED ACROSS PORTIONS OF CENTRAL
LOUISIANA...AND THIS ACTIVITY IS EXPECTED TO CONTINUE NORTHWARD.  A
MID LEVEL DRY SLOT SEEN OVER SOUTH TEXAS ON THE WATER VAPOR
IMAGERY...WILL INVADE THE SOUTHERN HALF OF THE AREA THIS
EVENING...THUS BEGINNING THE END TO THIS RAIN EVENT.  DAYTIME TEMPS
DID NOT MOVE MUCH...AND EVEN LOWERED AT SOME SITES ON YESTERDAY...SO
EXPECT MORE OF THE SAME TODAY.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  65  72  61 /  80  40  20  20
MLU  69  65  73  60 / 100  40  20  20
TXK  65  62  66  59 /  80  60  40  40
TYR  70  63  72  61 /  60  40  20  20
LFK  72  65  74  61 /  60  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH TODAY FOR AR ZONES 061-072-073.
LA...FLOOD WATCH TODAY FOR LA ZONES 004>006-012>014-018>022.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN OCT 10 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN OCT 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ONE MORE DAY OF LIGHT TO MODERATE RAIN CAN BE EXPECTED ACROSS
MUCH OF THE AREA TODAY.  THE HEAVIEST RAIN WILL FALL ACROSS
PARTS OF SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AS MOISTURE FROM
TROPICAL STORM MATTHEW MOVES INTO THE AREA.  A FLOOD WATCH IS OUT FOR
AREAS EAST OF A PRESCOTT ARKANSAS...NATCHITOCHES LOUISIANA LINE...AS
HEAVY RAIN WITH ISOLATED THUNDERSTORMS MAY FLOOD LOW SPOTS AND
FLOOD PRONE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY.  ELSEWHERE ACROSS THE AREA NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.